Skip to main content

Stabilisation of Time Delay Systems with Nonlinear Disturbances Using Sliding Mode Control

Onyeka, Adrian E., Yan, Xinggang, Mao, Zehui, Mu, Jianqiu (2019) Stabilisation of Time Delay Systems with Nonlinear Disturbances Using Sliding Mode Control. International Journal of Modelling, Identification and Control, 31 (3). pp. 259-267. ISSN 1746-6172. E-ISSN 1746-6180. (doi:10.1504/IJMIC.2019.098790) (KAR id:69230)

PDF Author's Accepted Manuscript
Language: English
Download (367kB) Preview
[thumbnail of X YAN_final.pdf]
This file may not be suitable for users of assistive technology.
Request an accessible format
PDF (pre print not AAM) Pre-print
Language: English

Restricted to Repository staff only
Contact us about this Publication
[thumbnail of pre print not AAM]
Official URL


This paper focuses on a class of control systems with delayed states and nonlinear disturbances using sliding mode techniques. Both matched and mismatched uncertainties are considered which are assumed to be bounded by known nonlinear functions. The bounds are used in the control design and analysis to reduce conservatism. A sliding function is designed and a set of sufficient conditions is derived to guarantee the asymptotic stability of the corresponding sliding motion by using the Lyapunov-Razumikhin approach which allows large time varying delay with fast changing rate. A delay dependent sliding mode control is synthesised to drive the system to the sliding surface in finite time and maintain a sliding motion thereafter. Effectiveness of the proposed method is demonstrated via a case study on a continuous stirred tank reactor system.

Item Type: Article
DOI/Identification number: 10.1504/IJMIC.2019.098790
Uncontrolled keywords: stabilisation; sliding mode control; time delay; Lyapunov-Razumikhin approach; uncertain systems.
Subjects: T Technology
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Engineering and Digital Arts
Depositing User: Xinggang Yan
Date Deposited: 24 Sep 2018 13:46 UTC
Last Modified: 16 Feb 2021 13:58 UTC
Resource URI: (The current URI for this page, for reference purposes)
Yan, Xinggang:
  • Depositors only (login required):


Downloads per month over past year